MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE LOW RECIRCULATION VOLUME APD SET WITH CASSETTE; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE LOW RECIRCULATION VOLUME APD SET WITH CASSETTE; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number N5C8305C
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a homechoice device experienced a system error 2240 (air in line/set) alarm.The home patient (hp) was connected at the time of the alarm.This occurred during drain eight of thirteen of peritoneal dialysis (pd) therapy.During the troubleshooting, it was reported that there was a crack in the homechoice cassette which resulted in a leak from the corner of the cassette.Renal therapy services (rts) assisted the patient with clearing the alarm and in removing the supplies.Proper procedures per the user manual were reviewed with the hp.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
H10: an alarm indicative of a potential malfunction of the disposable cassette was reported.The device was discarded and the lot number is unknown; therefore, a device analysis could not be completed.However, a leak was reported from a crack in the corner of the cassette component of the set, which is known to cause this alarm.The cause of the crack could not be determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE LOW RECIRCULATION VOLUME APD SET WITH CASSETTE
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - MOUNTAIN HOME
1900 n highway 201
mountain home AR 72653
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key17435205
Report Number1416980-2023-03853
Device Sequence Number21068308
Product Code FKX
UDI-Device Identifier00085412087672
UDI-Public(01)00085412087672
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K102936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberN5C8305C
Device Lot NumberH23B02047
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/30/2023
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HOMECHOICE DEVICE; UNSPECIFIED PD SOLUTION
Patient SexUnknown